Getting use to Diltiazem

Hi, some advice and experience would be greatly appreciated. We have been changing drugs around to try and reduce the side effects - dizziness and tideness. I tried no drugs but found that without bisophonol I was going back into AF. Yesterday I started on Diltiazem 120mg to replace the bisophonol. Felt ok yesterday other than a dizzy spell in the shower at the end of the day. Today I woke up with that familiar feeling that I get when AF is lurking. I've now had a spell of very fast heart rate (220) for about 5 mins and it has settled back to around 75 (normal resting 55). Do I need to give the drugs longer or should I be considering another change? Thanks in advance for your support.

4 Replies

oldestnewest
  • I think you need to be a bit patient. Both channel blockers (Diltiazem) and beta blockers (Bisoprolol) are strong drugs and the body needs time to adjust. In my case, I found Bisoprolol difficult and changed to Diltiazem without any problems, but it did take a little time to settle.....

  • I have been on Diltiazem 240 mgs for quite a while. No side effects. I'm going for an ablation on 2/8 and hopefully will be able to half the dosage after that. We shall see. Good luck!

  • Jomama, I don't believe after Ablation there will be no need for Diliazem. I was on that prior to Ablation and now only the Blood thinner for a period of a few months.

    Richard. It takes some time for the body to respond and regulate with new meds. I know that from my own dance with those different medications.

  • My hospital took me off Diltiazem and Digoxin after my Ablation. I am just on Bisoprolol 5mg twice per day and a 10mg Satin. Had no dizzy spells but was very tired for almost a month but ok now. Think you have to be very patient and let your heart recover as an Ablation is a big procedure and your heart needs time to recover. Can take up to three month I am told. But I am feeling much more normal now after a month.

You may also like...